Anyone who has experienced an uncontrollable weight gain without changing their diet or exercise feels frustrated, disappointed, and defeated. Despite their efforts, the weight gain continues, and they’re not sure why. If this sounds like your current situation, there could be an underlining medical issue that could be causing these problems. Below are some of the most common conditions for unintentional weight gain, along with other signs and symptoms:
While Type 2 Diabetes is more common in people who are already overweight or obese, an unusual weight gain can also occur as a side effect as well. Type 2 Diabetes occurs when your body begins become resistant to insulin, causing the body to make more. Insulin is the number one fat producing hormone, so having more lying around isn’t good if you are trying to lose weight. Other symptoms include excessive thirst and hunger, fatigue, blurred vision, and numbness. Your physician can test determine if you have Type 2 Diabetes with a simple blood test.
A study conducted by the University College London concluded that people with mental illness are twice as likely to become obese, as one of the symptoms of a mental illness is weight gain. Other symptoms may vary, but can include overwhelming feelings of sadness, anxiety, or manic behavior and mood swings. If you believe you are suffering with any type of mental disorder, let your physician know so he or she can refer you to a psychiatrist or therapist.
Polycystic Ovarian Syndrome
About one in 10 childbearing aged women suffer from Polycystic Ovarian Syndrome, or PCOS, which occurs when the body experiences an imbalance of reproductive hormones that can lead to cysts growth on your ovaries. An excessive and unexplained weight gain is one of the most common symptoms of this disorder, which is caused by a sluggish thyroid. Other symptoms included hair growth on the face and arms, acne, and an irregular menstrual cycle. Let your gynecologist know if you are experiencing these symptoms.
Your illness may not be the trigger for your weight gain, but rather, your medication may the cause. This can be especially difficult, since these medications can give you relief from the other medical conditions you may have. Medication, such as steroids, beta blockers, and birth control pills can cause weight gain. Consult with your doctor to see if it’s possible to change your medication.
Specializing and practicing obesity medicine, Dr. Pinto and Dr. Scheets have both helped patients with an unexplained and severe weight gain. To learn about Vive’s approach, pick up a copy of the Courier Post, where Monsignor Marucci talks about his successful weight loss with the help of Vive Medical Weight Loss and Aesthetics!